Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed clear jelly like discharge from anus while passing gas. Temporary or serious problem?

Answered by
Dr.
Dr. Sadiq Mughal

Critical Care Specialist

Practicing since :1992

Answered : 1663 Questions

default
Posted on Thu, 14 Feb 2013 in Digestion and Bowels
Question: Hello.
Im a 19 year old male and about a few hours ago, i recently passed gas and noticed a clear jelly-like substance that discharged from my anus. Is this temporary or could this be a serious thing? I also have mild stomach discomfort on the left side of my lower abdomen.

Additional Info:
Height: 5'8
Weight: 185
Medication: I just finished taking Cephalexin which was used for an infection from a cyst on my neck. Other than that, no medication used since last year.
doctor
Answered by Dr. Sadiq Mughal 3 hours later
Hello thanks for writing to us.
Relax, passing of gas is a normal process.The clear jelly like substance which you have passed after gas is temporary problem and will go of itself.Most probably this clear jelly like substance is due to cephalexin, a course of which you have recently completed.Clear fluid like diarrhoea,with pain abdomen is the side effect of cephelaxin.Since you have completed the course and not taking drug any more hopefully this will settle down.This is not a serious problem.
I would suggest you to keep it under watch,if it increases in intensity or intensity of pain abdomen increases,then it needs medical attention.
Hope this answers your question.
Let me know if you have any more queries.
Take care
Regards
Dr Sadiq.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sadiq Mughal 34 hours later
As a follow up question:

I was wondering how long the side effects of cephalexin would last for. The abdominal pain has not increased but it has been stable. diarrhea has been noticed for the past 2 days and so has mucus in the stool. Ive been restricting my diet to fiber enriched foods and plenty of water due to the diarrhea.

Its been more than two days and I was wondering If I should see my doctor about it since it hasnt stopped. Can these symptoms lead to a more serious problem?
doctor
Answered by Dr. Sadiq Mughal 5 hours later
Hello, thanks for your follow up.

Diarrhea associated with antibiotic should subside once antibiotics are stopped. However, sometimes this does not happen. Reason being over growth by bad bacteria.

The echo system of intestine is maintained by balance between good bacteria and bad bacteria. Antibiotics also kill good bacteria disturbing the echo system of intestine and some time there is overgrowth of bad bacteria most commonly of a bacteria called as clostridium difficile.

Continue taking plenty of fluids and diet as your taking. I hope that these symptoms will not lead to any serious problem. If diarrhea does not stop, consultation with your physician is advisable, who may be able to treat your antibiotics associated diarrhea.

Hope this answers your question.
Let me know if you have any more queries.

Take care.
Regards
Dr Sadiq.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Back pain

doctor1 MD

Hi! My son has problems pooping, he is very constipated. We have given him enimas, laxatives,prun juice, anything fibre and nothings working. He gets really bad abdominal pain and an upset stomach and the dr s here don t seem to be doing anything can you give an idea on what to do? \I have a daughter that has urinary tract infections all the time. She has had fevers for the last week,and she has lower abdominal pain and back pain. She has also been complaining of headaches and her shoulder joints and her knees are sore. She looks sick in the eyes, her eye lids are a little red and swollen. Her eyes were red as well and I think there is something wrong with her but I get the same run around from the dr s. Our family dr said she had pinworms which she did not. What should I do with her and what would you recommend is wrong with her and what should I do?

doctor1 MD

My Sister is 44 years old. She had an EKG and they said her heart rate was slow (50). She has been nauseated and throwing up for a week, no energy, sharp pains in back of head and jaw, blood was in her throw up once, chest is sore, burping a lot, bowels different, what could this be

doctor1 MD

X-ray taken to determine source of back pain. Kidney stone suspected. Found oblong two part white spot between kidney and spine. size 1 x1/8 . What is this? Also left kidney misshape with round circle against wall, while right kidney perfectly formed. What is this?

doctor1 MD

Okay so my friend is on the Depo shot and she has never been on her period on it before this month... she is peeing clear liquid and has acute pain in her lover back rating at a seven out of ten... she has had the back pain for about 2 years what could it be?

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?